Texas, 2025Damaging Wind in Texas, June 14, 2025
June 14, 2025 · NWS MAF · 1 event in 1 county or zone
A weak disturbance and upslope flow over the higher elevations resulted in scattered thunderstorms. A few thunderstorms produced strong to severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance and upslope flow over the higher elevations resulted in scattered thunderstorms. A few thunderstorms produced strong to severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 1:20 PM CST, 1 hour 4 minutes earlier. Its key messages:
- Updated at 158 PM CDT Sat Jun 14 2025
- Isolated to scattered afternoon and evening showers and thunderstorms will mainly become confined to the Davis Mountains, Marfa Plateau, and Big Bend region today. A storm or two could become strong to severe.
- Hot temperatures can be expected this weekend and especially into the early to middle part of next week. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday.
Area forecast discussion, Jun 14, 1:20 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
220 PM CDT Sat Jun 14 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 158 PM CDT Sat Jun 14 2025
- Isolated to scattered afternoon and evening showers and
thunderstorms will mainly become confined to the Davis
Mountains, Marfa Plateau, and Big Bend region today. A storm or
two could become strong to severe.
- Hot temperatures can be expected this weekend and especially
into the early to middle part of next week. Many locations will
reach near or above 100 degrees during this time, with a few
locations along the Rio Grande potentially reaching up to
108-113 degrees Monday through Wednesday.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 158 PM CDT Sat Jun 14 2025
A mid-level ridge continues to gradually strengthen and make its
way toward our region from the west, bumping up our temperatures
over the next several days. A shortwave impulse rounding the
periphery of the ridge combined with moist, upsloping surface
winds may trigger some shower/storm activity over portions of
southeastern New Mexico Sunday afternoon. Rain chances remain on
the low side, around 10- 20%. Otherwise, triple digit heat is on
tap Sunday afternoon for much of southeastern New Mexico, the
Upper Trans Pecos, portions of the Permian Basin, and areas near
and along the Rio Grande. The latter region is where we expect to
see our hottest conditions, as highs soar into the 105-110 degree
range. Elsewhere, highs top out in the upper 90s. Lows in the 70s
dominate most of the region tonight and Sunday night.
&&
.LONG TERM...
(Monday through Friday)
Issued at 158 PM CDT Sat Jun 14 2025
MAF is currently sitting at 97 degrees with a 64 dewpoint, a pretty
impressive temperature for how moist it still is in the boundary
layer. This gives more validity to the NBM forecast highs over the
next week continuing to climb well over the century mark. The
hottest days still appear to be Mon/Tue/Wed when an upper level
ridge gets flattened by a passing trough and downsloping westerly
winds bring in hot air from the Desert Southwest. The ridge
rebuilds late next week with the center of the high pressure
located over the Texas and Oklahoma Panhandles. Easterly winds on
the southern periphery of the high should advect in cooler air
from the gulf and possibly prevent a return of the century heat,
though temps should remain above normal. No rainfall is expected
in the extended forecast.
Hennig
&&
.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Sat Jun 14 2025
VFR conditions are expected for most through the period. Isolated
shower/storm activity looks to develop near the higher terrain
later this afternoon and into the evening. Otherwise, winds will
primarily be out of the south and southeast, remaining gusty on
occasion.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 99 72 101 / 0 0 0 0
Carlsbad 72 103 70 105 / 10 10 10 0
Dryden 75 99 74 101 / 0 0 0 0
Fort Stockton 72 100 70 102 / 10 0 0 0
Guadalupe Pass 71 96 71 98 / 10 0 0 0
Hobbs 70 100 68 102 / 10 10 10 0
Marfa 64 93 64 96 / 10 10 10 0
Midland Intl Airport 74 100 73 103 / 0 0 0 0
Odessa 74 99 72 102 / 0 0 0 0
Wink 73 101 71 104 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...95
LONG TERM....10
AVIATION...95
In the hours before
Special weather statement, Jun 14, 1:56 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
256 PM CDT Sat Jun 14 2025
TXZ277-142030-
Davis Mountains TX-
256 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JEFF DAVIS COUNTY
THROUGH 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 8 miles northwest of Fort Davis. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Davis, Bloys Camp, McDonald Observatory, Davis Mountains State
Park, Black Mountain, Indian Lodge, and Fort Davis National
Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 10407 3058 10432 3085 10406 3072 10387
3057 10379
TIME...MOT...LOC 1956Z 263DEG 3KT 3070 10398
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Thunderstorm Wind, Presidio
- When
- June 14, 2:24 PM CST to 2:25 PM CST
- Where
- Presidio County, 6.89 mi ESE of Tinaja
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.150, -103.890
A maximum wind gust of 58 MPH was measured at the West Texas Mesonet site, 156 Marfa 13 SE.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269372.